Author(s): Idrissi Z, Benbouazza K, Fourtassi M, Raissouni H, El Aadmi M, , Idrissi Z, Benbouazza K, Fourtassi M, Raissouni H, El Aadmi M,
Abstract Share this page
Abstract A 70-year-old woman with a history of medial femoro-tibial compartment of knee osteoarthritis was admitted for acute arthritis six days after a second intra-articular injection of Hyaluronic acid. The joint fluid was inflammatory, with no crystals, and laboratory tests showed marked inflammation leading to antibiotic treatment for suspected septic arthritis. The persistent symptoms and negative results of joint fluid and blood cultures led to discontinuation of the antibiotic therapy after 10 days. Anti-inflammatory with rehabilitation therapy of the knee relieved the symptoms, and the patient was discharged home 3 weeks after her admission. Aseptic arthritis induced by repeated Hyaluronic acid injection is the most likely diagnosis. Physicians should be conscious of this extremely severe complication.
This article was published in Pan Afr Med J
and referenced in Journal of Arthritis